Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 23, 2014, 08:45:49 AM

Login with username, password and session length


Members
  • Total Members: 23759
  • Latest: JV
Stats
  • Total Posts: 643210
  • Total Topics: 48939
  • Online Today: 219
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla side effect  (Read 2201 times)

0 Members and 1 Guest are viewing this topic.

Offline cowpoker63

  • Member
  • Posts: 6
  • Poke
Atripla side effect
« on: February 23, 2012, 09:27:29 AM »
I was just wondering if anyone had touble with kidney function and one of the drugs in Atripla? I'm having kidney failure due to this medication. I didn't even know about this and is it more common than I thought?
cowpoker

Online Miss Philicia

  • Member
  • Posts: 24,212
  • celebrity poster, faker & poser
Re: Atripla side effect
« Reply #1 on: February 23, 2012, 09:37:43 AM »
Viread/tenofovir component found in Atripla can have this possible effect. I wouldn't call it "common" but it is a known potential. Any doctor should be monitoring a patient's creatine clearance routinely to catch such a thing.

What is your doctor suggesting as a treatment option?
"Iíve slept with enough men to know that Iím not gay"

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: Atripla side effect
« Reply #2 on: February 23, 2012, 11:40:34 PM »
Hey Cowpoker,

As Philly said, Tenofovir can cause this and should be watched for all on this medication, which is a goodly number of us.

Has the doctor said how impaired your kidney function has become? The good news is this may correct itself if caught early enough.

Are you seeing a nephrologist?

Has your doctor suggested another med for your regimen?

I know, too many questions, right? Just know we are here for you.

Let us know what you find out.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline deibster

  • Member
  • Posts: 155
Re: Atripla side effect
« Reply #3 on: March 16, 2012, 11:42:18 PM »
Hi Cowpoke,
I had the same from Viread, which is in Atripla; Get off of the med. Depnding on the lab a normal creatinine level is about 0.5 to 1.5. Mine went up to 2.0 before I was taken off of Viread & it took 8 months to come back down to 1.7, still a little abnormal. I went to a nephrologist & she said I have mild kidney insufficeincy; it's fine as long as the creatinine level does Not start to go up again. I don't need any meds for this or any special diet Except a low sodium, salt, diet. I'm already on this because heart problems run in my family & my protease inhibitors caused my cholesterol level to get elevated.

After I was on Viread for 5 yrs, a study came out that about 20% of the people on it may get kidney disease. I wish I had known this 2 years earlier & I could have switched to a newer alternative to Viread. So check your creatinine level & get off of Atripla and/or Viread. Sending best wishes your way.
Hugs from Provincetown, Deiby  ;)
« Last Edit: March 16, 2012, 11:45:56 PM by deibster »
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.